Alert archive / Alabama / River Flood Warnings in 2019
River Flood Warning 41, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Apr 19, 2019, 1:57 PM CDT for 5 counties in Alabama. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2019, 1:57 PM CDT (18:57 UTC)
- Expired
- Apr 19, 2019, 8:22 PM CDT
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Chambers County, AL, Elmore County, AL, Macon County, AL, Randolph County, AL, Tallapoosa County, AL
The radar
The Maxwell AFB radar (KMXX), 68 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tallapoosa River at Wadley (WDLA1).
- Action stage
- 13 ft
- Minor stage
- 13 ft
- Moderate stage
- 20 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02414501, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
408
WGUS44 KBMX 191857
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Birmingham AL
157 PM CDT Fri Apr 19 2019
...The National Weather Service in Birmingham AL has issued a Flood
Warning for the following rivers in Alabama...
Tallapoosa River At Wadley Affecting Chambers...Elmore...Macon...
Randolph and Tallapoosa Counties.
.Heavy rainfall since Thursday is producing rises on the Tallaoosa
River at Wadley...and a flood warning is now in effect there.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Saturday morning...or sooner if
conditions warrant.
&&
ALC017-051-087-111-123-200657-
/O.NEW.KBMX.FL.W.0041.190419T1857Z-190420T1410Z/
/WDLA1.1.ER.190419T1542Z.190419T1730Z.190420T0210Z.NO/
157 PM CDT Fri Apr 19 2019
The National Weather Service in Birmingham AL has issued a
* Flood Warning for
the Tallapoosa River At Wadley.
* until Saturday morning...or until the warning is cancelled.
* At 1:00 PM Friday The stage Was 13.5 feet.
* Flood stage is 13 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will to fall below flood stage by tonight.
* Impact...At 13 feet...Flooding of pasture lands in the area occurs
and cattle and farm equipment should be moved to higher ground if
higher stages are forecast.
&&
LAT...LON 3321 8557 3308 8554 3302 8555 3303 8560
3308 8558 3321 8561
$$1 follow-up statement
917
WGUS84 KBMX 200122
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
822 PM CDT Fri Apr 19 2019
...The flood warning is cancelled for the Tallapoosa River at
Wadley...
Observations of water levels indicate the river point has fallen
below flood stage. A gradual decline in water levels is forecast
over the next several days.
This will be the final river statement issued for this event.
&&
ALC017-051-087-111-123-200152-
/O.CAN.KBMX.FL.W.0041.000000T0000Z-190420T1410Z/
/WDLA1.1.ER.190419T1542Z.190419T1730Z.190419T2045Z.NO/
822 PM CDT Fri Apr 19 2019
The Flood Warning is cancelled for
The Tallapoosa River At Wadley.
* AT 7:00 PM Friday the stage was 12.3 feet.
* Fell below flood stage at 3:45 PM Friday.
* Flood stage is 13.0 feet.
* Forecast...Gradually falling water levels.
* Impact...At 13.0 feet...Flooding of pasture lands in the area occurs
and cattle and farm equipment should be moved to higher ground if
higher stages are forecast.
&&
LAT...LON 3321 8557 3308 8554 3302 8555 3303 8560
3308 8558 3321 8561
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Apr 19, 12:52 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Apr 19, 12:52 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1252 PM CDT Fri Apr 19 2019 .UPDATE... For 18Z Aviation. && .SHORT TERM... Today through Saturday. As this initial line moves out, we will begin to transition to the main upper low that will slide through the area. The main vorticity max with this upper low works into the west between 10am and 1pm and then works slowly east. Even though the rain will be light there is a very high chance that areas will measure at least 0.01 so will go with likely and definite rain chances for the afternoon. Rainfall could reach up to a quarter of inch the far northwest along with the persistent rain. Temperatures will struggle to get out of the 40s in the northwest and then the 50s across the rest of the north. In fact as the upper low swings in this afternoon, we may see temperatures drop earlier than a typical day. Tonight the upper low swings out of the western half of the area before exiting by Saturday morning. Conditions rapidly improve on Saturday morning and will see sunny skies across the area by the afternoon. Highs will be in the upper 50s in the northeast with low to mid 60s elsewhere. 16 .LONG TERM... Sunday through Thursday. Sunday morning will start out on the cool side with readings generally in the low 40s. Areas in the north may drop into the upper 30s. Temperatures will warm quite nicely though during the day Sunday along with plenty of sunshine. Highs will be in the 70s to near 80 degrees in the south. Dry weather will continue through Wednesday morning. Highs will warm a touch each day with Tuesday in the low to mid 80s. The warming trend Wednesday across much of the area, but a front will try to work into the northern portions of the area. There really is not much of push behind the front so it will likely stall and wash out across the north by Friday, so the warming trend will continue through Friday. Will also see the next storm system work into the area by Friday afternoon. Will need to watch the trends on this system to see if there will be any potential for strong to severe storms, so stay tuned. 16 && .AVIATION... 18Z TAF Discussion. Upper level low is rotating across the area today, with periods of light rain/drizzle. Expect an increase in shower coverage through the afternoon, especially at northern terminals, as well as an increase in gusty westerly winds. The combination of low clouds and reduced vis within rain showers will result in MVFR conditions. Brief periods of IFR conditions cannot be ruled out. Winds take a slight turn, becoming more west southwesterly and diminish this evening, although expect sustained winds to remain at 10-12kts overnight. Shower coverage will gradually decrease as the upper low pulls east of the area, but expect a period of IFR cigs across the north. With sunrise Saturday morning, cigs begin to lift and southwesterly winds increase. 14 && .FIRE WEATHER... Winds will be generally northwesterly today with the upper low swinging through. Speeds gradually decrease, with 20ft winds remaining at 12-15 mph through Friday afternoon. Low clouds are possible this morning and into the afternoon, along with light rain showers through the day. Drier air will spread into the area by the weekend, with RH values falling into the 30 percent range Saturday and Sunday afternoons. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 61 41 61 40 76 / 80 70 30 0 0 Anniston 62 41 62 41 76 / 70 70 20 0 0 Birmingham 57 43 65 44 77 / 80 70 10 0 0 Tuscaloosa 54 44 67 43 78 / 80 70 0 0 0 Calera 57 43 64 42 76 / 80 70 10 0 0 Auburn 67 43 61 43 73 / 70 50 10 0 0 Montgomery 63 45 67 43 77 / 60 50 0 0 0 Troy 68 45 65 43 76 / 60 40 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Apr 19, 6:01 AM CDT, 7 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 601 AM CDT Fri Apr 19 2019 ALZ011>015-017>050-201415- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 601 AM CDT Fri Apr 19 2019 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Today and Tonight. Strong winds will be possible through tonight across Central Alabama. Winds will be generally in the 15 to 20 mph range with gusts up to 30 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Minor flooding is expected to continue along the Tombigbee River basin through at least Monday. Please refer to river warnings and statements for specific details. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Local storm report, Apr 19, 10:43 AM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1043 AM CDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM TSTM WND DMG MILLPORT 33.56N 88.08W
04/18/2019 LAMAR AL PUBLIC
THREE LARGE TREES DOWN ON FRANCIS STREET IN
MILLPORT. ONE FELL ON A HOME, CAUSING
SIGNIFICANT DAMAGE. VIA SOCIAL MEDIA.
&&
GGOGGINSLocal storm report, Apr 19, 10:57 AM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1057 AM CDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND DMG 1 W SYLVAN SPRINGS 33.51N 87.04W
04/18/2019 JEFFERSON AL PUBLIC
TREE DOWN BLOCKING AL HWY 269 BETWEEN SUNSET
DRIVE AND ROCK CREEK ROAD. TIME ESTIMATED
FROM RADAR. VIA SOCIAL MEDIA.
&&
GGOGGINSLocal storm report, Apr 19, 11:44 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1144 AM CDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG 2 SW GLENCOE 33.93N 85.96W
04/18/2019 ETOWAH AL EMERGENCY MNGR
TREES DOWN AND SIDING DAMAGE OCCURRED TO A
HOME AT THE INTERSECTION OF WALKER HILL
DRIVE AND SIBERT DRIVE IN GLENCOE. TIME
ESTIMATED FROM RADAR.
&&
GGOGGINSLocal storm report, Apr 19, 12:14 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1214 PM CDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG WINFIELD 33.93N 87.82W
04/18/2019 MARION AL PUBLIC
TREES DOWN IN WINFIELD ON HIGHWAY 253.
SHINGLE DAMAGE TO A HOME WAS ALSO REPORTED.
&&
GGOGGINSLocal storm report, Apr 19, 12:27 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1227 PM CDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM TSTM WND DMG 1 E HOOVER 33.40N 86.79W
04/18/2019 JEFFERSON AL PUBLIC
A LARGE TREE FELL ON A HOME ON RIDGECREST
DRIVE, PRODUCING SIGNIFICANT ROOF AND
STRUCTURE DAMAGE. NO INJURIES REPORTED.
&&
GGOGGINSLocal storm report, Apr 19, 1:55 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
155 PM CDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 AM TORNADO 1 NNE GLENCOE 33.98N 85.93W
04/14/2019 ETOWAH AL NWS STORM SURVEY
CORRECTS PREVIOUS TORNADO REPORT FROM 1 NNE
GLENCOE. A NWS SURVEY TEAM HAS DETERMINED
DAMAGE IN GLENCOE WAS CAUSED BY AN EF1
TORNADO, WITH A PATH LENGTH OF 3.76 MILES
AND A WIDTH OF 95 YARDS. THE MOST
SIGNIFICANT DAMAGE OCCURRED ALONG RABBITTOWN
ROAD, WHERE A NUMBER OF HOMES SUSTAINED
SIGNIFICANT ROOF DAMAGE.
&&
TGThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 7:16 PM CDT | Severe Thunderstorm Warning | BMX | Marion, Winston | 63 min |
| Apr 18, 7:32 PM CDT | Severe Thunderstorm Warning | BMX | Blount, St. Clair | 57 min |
| Apr 18, 7:41 PM CDT | Areal Flood Advisory | BMX | Lamar, Marion | 3 hr |
| Apr 18, 7:52 PM CDT | Special Weather Statement | BMX | Coosa, Talladega | 53 min |
| Apr 18, 8:02 PM CDT | Severe Thunderstorm Warning | BMX | Etowah | 60 min |
| Apr 18, 8:09 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun | 66 min |
| Apr 18, 8:43 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes, Montgomery | 62 min |
| Apr 18, 8:54 PM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 47 hr |
| Apr 18, 8:58 PM CDT | River Flood Warning | BMX | Greene, Hale, Marengo | 47 hr |
| Apr 18, 9:20 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Montgomery, Pike | 35 min |
| Apr 19, 12:20 AM CDT | Special Weather Statement | BMX | Elmore, Lowndes, Montgomery | 55 min |
| Apr 19, 1:15 AM CDT | Special Weather Statement | BMX | Bullock, Elmore, Macon, Montgomery, Tallapoosa | 60 min |
| Apr 19, 1:23 AM CDT | Special Weather Statement | BMX | Pike | 67 min |
| Apr 19, 2:33 AM CDT | Special Weather Statement | BMX | Bullock, Chambers, Lee, Macon, Russell | 57 min |
| Apr 19, 3:38 AM CDT | River Flood Warning | BMX | Sumter | 7 hr |
| Apr 19, 4:05 AM CDT | Areal Flood Advisory | BMX | Lee, Macon | 3 hr |
| Apr 19, 5:37 AM CDT | Special Weather Statement | BMX | Russell | 23 min |
| Apr 19, 3:45 PM CDT | River Flood Warning | BMX | Elmore, Montgomery | 3 days |
Nearby
River Flood Warnings in Alabama, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.